Oklahoma, 2013Flood in Oklahoma, June 1 to 4, 2013
June 1 to 4, 2013 · NWS TSA · 1 event in 1 county or zone
Several rounds of thunderstorms occurred across eastern Oklahoma from May 29th through the 31st. Widespread and heavy rainfall resulted across the region during this period with four to eight inches of rain occurring across much of northeastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several rounds of thunderstorms occurred across eastern Oklahoma from May 29th through the 31st. Widespread and heavy rainfall resulted across the region during this period with four to eight inches of rain occurring across much of northeastern Oklahoma. This rainfall resulted in moderate flooding of the Neosho River near Commerce. The flooding along the river persisted into June 4th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 31, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, May 31, 11:15 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1215 AM CDT SAT JUN 1 2013
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... THUNDERSTORMS WILL CONTINUE TO AFFECT ALL TAF
SITES FOR AT LEAST THE REMAINDER OF THE NIGHT. TEMPORARY MVFR
CONDITIONS AND GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORM ACTIVITY.
WINDS WILL EVENTUALLY SHIFT TO THE NORTHWEST EARLY SATURDAY
MORNING... WITH LIGHT RAIN CONTINUING. RAIN WILL END FROM
NORTHWEST TO SOUTHEAST DURING THE DAY SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1009 PM CDT FRI MAY 31 2013/
DISCUSSION...
TORNADO THREAT IS DIMINISHING SOMEWHAT BUT IS NOT TOTALLY GONE.
HAIL AND WIND WILL BECOME THE MAIN SEVERE WEATHER THREATS AFTER
MIDNIGHT WITH FLOODING POTENTIAL ALSO INCREASING AS STORM COVERAGE
EXPANDS ACROSS MAINLY NORTHEAST OKLAHOMA OVER THE NEXT FEW HOURS.
CONVECTION WILL BEGIN TO GET A SOUTHWARD PUSH LATER TONIGHT. HAVE
MADE SOME MINOR FIRST PERIOD ADJUSTMENTS TO ACCOUNT FOR CURRENT
AND EXPECTED TRENDS.
UPDATE ON THE WAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 3 AM SATURDAY FOR OKZ060-OKZ064-OKZ066-
OKZ067.
FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM SATURDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...06Hazardous weather outlook, May 31, 4:35 PM CST, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT FRI MAY 31 2013
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
535 PM CDT FRI MAY 31 2013
...SIGNIFICANT SEVERE WEATHER AND FLOODING POTENTIAL THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
HEAVY RAIN.
RISK...CRITICAL.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS EVENING.
DISCUSSION...
THE STAGE HAS BEEN SET FOR A SIGNIFICANT SEVERE WEATHER AND FLOODING
EVENT TO TAKE PLACE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
THIS EVENING AND TONIGHT.
THE POTENTIAL IS THERE FOR LARGE AND VIOLENT TORNADOES...BASEBALL SIZE
HAIL...80 MILE AN HOUR WINDS AND TORRENTIAL RAINS THAT WILL
PRODUCE LIFE THREATENING FLOODING.
THUNDERSTORMS ARE DEVELOPING LATE THIS AFTERNOON IN THE VICINITY OF
A FRONTAL BOUNDARY THAT EXTENDS FROM SOUTHEAST KANSAS INTO
WESTERN OKLAHOMA AND NEAR A DRYLINE THAT EXTENDS NORTH TO SOUTH
ACROSS WESTERN OKLAHOMA. THESE THUNDERSTORMS ARE EXPECTED TO
INTENSIFY RAPIDLY INTO SUPERCELLS AS THE AIRMASS ACROSS THE REGION
IS EXTREMELY UNSTABLE WITH ADEQUATE DEEP LAYER SHEAR IN PLACE.
THESE SUPERCELLS WILL MOVE INTO MUCH OF NORTHEAST OKLAHOMA THIS
EVENING AND WILL BE CAPABLE OF PRODUCING LARGE AND VIOLENT
TORNADOES...BASEBALL SIZE HAIL AND 80 MILE AN HOUR WINDS.
TOWARDS MIDNIGHT...THE SEVERE MODE WILL TRANSITION TOWARDS A
STRAIGHT LINE WIND AND LARGE HAIL RISK. HOWEVER...THE THREAT FOR
TORANDIC SUPERCELLS MAY EXIST THROUGH THE OVERNIGHT HOURS.
ADDITIONALLY...THE MID AND UPPER LEVEL WIND FIELDS ARE FORECAST TO
PARALLEL THE SURFACE FRONT AS IT SAGS INTO NORTHEAST
OKLAHOMA...WHICH IS INDICATIVE OF REPEATED ROUNDS OF STORMS OVER
THE SAME AREAS. MANY AREAS ACROSS EASTERN OKLAHOMA HAVE ALREADY
REACHED SATURATION ALONG WITH MANY MAIN STEM RIVERS ALREADY IN
FLOOD. ADDITIONAL RAINFALL WILL RAPIDLY ESCALATE THE ONSET OF
FLASH FLOODING. SEE /OKCFFATSA/ FOR FLOOD WATCH DETAILS.
AREAL COVERAGE OF SEVERE WEATHER AND HEAVY RAINFALL WILL PUSH
SOUTHEAST OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STORMS WILL BE ONGOING SATURDAY MORNING AS THE SLOW MOVING FRONTAL
BOUNDARY IS SLOW TO CLEAR THE REGION. DRIER AND COOLER AIR WILL
WORK IN BEHIND THE BOUNDARY FROM NORTH TO SOUTH...WITH SEVERAL
DAYS OF SETTLED WEATHER EXPECTED IN THE WAKE OF THIS FRONT.
THUNDERSTORM CHANCES RETURN MONDAY NIGHT AS THE UPPER PATTERN
TRANSITIONS TO A MORE NORTHWESTERLY FLOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, May 31, 8:23 PM CST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
923 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 1 W DRUMRIGHT 35.99N 96.62W
05/31/2013 E1.75 INCH CREEK OK BROADCAST MEDIA
REPORTED ON HIGHWAY 33
&&
KAHSpecial weather statement, May 31, 8:29 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
929 PM CDT FRI MAY 31 2013
OKZ054>056-061-010300-
NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
929 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHWESTERN NOWATA...EASTERN OSAGE...NORTHERN ROGERS AND
WASHINGTON
AT 929 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF RAMONA...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA...DELAWARE...WATOVA...
TALALA...VERA...RAMONA AND OCHELATA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3682 9566 3650 9550 3642 9600 3659 9609
TIME...MOT...LOC 0229Z 255DEG 29KT 3650 9593Local storm report, May 31, 10:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST 4 WNW EUFAULA 35.31N 95.65W
05/31/2013 M58.00 MPH MCINTOSH OK MESONET
1142 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
05/31/2013 E70.00 MPH MCINTOSH OK TRAINED SPOTTER
&&
AEJLocal storm report, May 31, 11:11 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 AM HAIL PORUM 35.36N 95.27W
06/01/2013 E1.00 INCH MUSKOGEE OK BROADCAST MEDIA
&&
AEJSpecial weather statement, May 31, 11:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT SAT JUN 1 2013
OKZ058-010615-
OTTAWA OK-
1237 AM CDT SAT JUN 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OTTAWA
AT 1238 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST
OF OTTAWA...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...OTTAWA...PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9460 3687 9461 3678 9484 3687 9495
3700 9476 3701 9464
TIME...MOT...LOC 0538Z 244DEG 37KT 3689 9478Local storm report, May 31, 11:45 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1245 AM CDT SAT JUN 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND DMG 7 W ENTERPRISE 35.23N 95.50W
05/31/2013 PITTSBURG OK EMERGENCY MNGR
DAMAGE TO MARINA DOCK 9 IN FAR NORTHEAST PITTSBURG COUNTY
&&Flood, Ottawa
- When
- June 1, 12:00 AM CST to June 4, 3:30 AM CST
- Where
- Ottawa County, 9 mi WNW of North Miami to 5.3 mi NW of North Miami
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.970, -95.031
The Neosho River near Commerce rose above its flood stage of 15 feet at 4:30 pm CDT on May 30th. The river crested at 22 feet at 9:00 am CDT on June 2nd, resulting in moderate flooding. The river fell below flood stage at 4:30 am CDT on June 4th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Oklahoma, June 1, 20131 death · 1 injured · $400,000 · 70 kt wind · 15 events
- Drought in Texas, June 1 to 30, 2013$317 million · 20 events
- Drought in Texas, June 1 to 30, 2013$100 million · 24 events
- Drought in Oklahoma, June 1 to 30, 2013$60 million · 3 events
- Rip Current in North Carolina, June 1, 20131 death · 1 event
- Flash Flooding and Flooding in Kentucky, June 1, 2013$1.6 million · 61 kt wind · 11 events
- Wildfire in New Mexico, June 1 to 30, 2013$1.0 million · 2 events
- Tornado and Flash Flooding in Arkansas, June 1, 2013$130,000 · EF1 · 13 events
- Flooding in North Dakota, June 1 to 22, 2013$645,000 · 3 events
- Hail and Damaging Winds in Vermont, June 1 to 2, 2013$189,000 · 1.5 in hail · 27 events
- Flash Flooding and Flooding in Arkansas, June 1 to 26, 2013$267,000 · 52 kt wind · 18 events
- Flooding in Missouri, June 1 to 25, 2013$350,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451283.